MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - pfo occluder pas, patient site id: (b)(6).It was reported that on (b)(6) 2019, a 35mm amplatzer patent foramen ovale (pfo) occluder was successfully implanted in a patient.It was noted on (b)(6) 2020, it was noted that patient's loop recorder was interrogated and revealed that the patient had episodes of rapid atrial fibrillation.The longest of atrial fibrillation was 14 hours.The decision was made to start the patient on cardizem and continue their eliquis.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that during procedure when crossing the septum, the patient developed atrial fibrillation.On (b)(6) 2020, the patient reported symptoms of palpitations.The patient's atrial fibrillation was then confirmed on (b)(6) 2020 via the loop recorder.There was no initial or prolonged hospitalization due to this event.There is no allegation of malfunction against the abbott device or procedure.The patient does not have any history of the conduction disorders.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
An event of atrial fibrillation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported atrial fibrillation could not be conclusively determined.The reported hospitalization and unexpected medical intervention were a result of case-specific circumstances as the patient remained in the hospital and medication was provided to treat atrial fibrillation.There is no allegation of malfunction against the abbott device or procedure.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20216552
Report Number2135147-2024-04507
Device Sequence Number12727156
Product Code MLV
UDI-Device Identifier00811806011301
UDI-Public(01)00811806011301(17)240531(10)7058798
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number9-PFO-035
Device Lot Number7058798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite